Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Lower limbs weakness - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   hi am AAAAAAA my mother is not able to stand on her legs. she cannot able to move her legs freely.
Doctor :   Hi
User :   hi
Doctor :   May I know her age?
Doctor :   Since when is she having this problem?
User :   53
User :   since 4 days
Doctor :   Is the weakness seen on both legs or only present on only one side?
User :   on both legs
Doctor :   Does she have back pain?
User :   no
Doctor :   Does she have joint paint(knee joints, ankle joints)/swelling of the joints?
User :   no joint pains and no swelling
Doctor :   Is she having fever?
User :   on first day she got fever
Doctor :   Ok
User :   now she does not has fever
Doctor :   Do you find that her symptoms have been progressing/improving since the last 4 days
Doctor :   Has she had similar symptoms in the past?
User :   she got some shock like in her legs for 3 days
Doctor :   Ok
Doctor :   Does she have history of diabetes/hypertension/any other medical illness in the past?
User :   from yesterday she did not feel shocks while moving her legs
Doctor :   Is she on any regular medications in the past?
User :   she got ill as same way 2 years back. at that time she has pains every where and cant able to move on bed
Doctor :   Is she on any regular medications in the past?
User :   no
Doctor :   Ok
Doctor :   Let me brief you.
Doctor :   Since I cannot physically examine your mother, I am unable to pinpoint the exact cause for the weakness, however, I shall provide you with the informations that will guide you.
Doctor :   Sudden onset weakness of the lower limbs(legs) can occur due to
Doctor :   1. Back and spine problems
Doctor :   2. Arthritis and joint inflammations
Doctor :   3. Post infections
Doctor :   4. Other medical conditions such as reduced potassium levels or GB syndrome.
Doctor :   Any of these are likely to cause the symptoms of weakness.
User :   she went for ayurveda . from then onwards she slowly recovered and just able to move in house and do work.
User :   ok
Doctor :   Previous history of arthritis and joint pains can flare up during an infective spell
Doctor :   which may have caused the worsening,
User :   ok
Doctor :   If this is the case, then symptoms should be better in a few days with the use of antiinflammatory medications such as Ibuprofen 400mg twice daily after food for 3 - 5 days.
Doctor :   However, few other causes that I mentioned such as spine problems, reduced potassium levels, or GB syndrome need to be treated early.
Doctor :   Hence my suggestions are
User :   ok
Doctor :   1. Use antiinflammatory medications as suggested ( ibuprofen 400mg tablets, twice daily after food
Doctor :   2. Consult a doctor for evaluation
User :   is general physician is sufficient
Doctor :   3. She may need few blood test such as complete blood count, serum electrolytes, serum CPK levels.
Doctor :   If her symptoms are severe, then she may need hospitalisations too.
Doctor :   Yes, you can consult a general physician.
Doctor :   Have you followed what I have suggested?
User :   yes
Doctor :   Do you have any other query?
User :   thank you for your valuable suggestions
Doctor :   Do you have any other query?
User :   thats all . thank you
Doctor :   Thanks for consulting me. Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor